... last year and a half was stress. I was 135 lbs and am now about 95 lbs. I'm having noticeable memory loss, short term, and trembling in my hands that some days I can't eat with a spoon. I'm on methimazole 5 mg, 3x a day. Do you think my med needs to be stronger? Thanks!
Kaismama is right-listen to her. A hyperthyroid can cause heart damage, stroke you out, and do kidney damage. It raises your blood pressure, increases your heart rate that usually causes heart valve damage. The extra thyroid causes other glands to overproduce hormones. Your metabolism is greatly increased which causes the weight loss. The shaking can be from surges of too much adrenaline and weakness from your heart working too hard. Don't adjust your meds by yourself- do it under the supervision of a doctor. You need blood tests to determine how much medication you need, and which medication you need. Good luck- but get into your doctor before your luck runs out.
Definitely see a doctor immediately. This will not improve on its own. T have lost that much weight is very serious. As the others have said, not only are your heart and other organs being damaged, but you have the real possibility of seizures or stroke. If you cannot get in to see a doctor now, an urgent care clinic, walkin clinic may be your best bet. At least talk with a nurse and ask her if they can get you in now. My Endo takes three months to see, you don't have that time. When I talk to the nurse I am often in within a couple of days to a week. Please let us know how this goes for you. And the answer to medication change is that you are taking too much medication. That is why you have to get your blood test and in to the doctor now. Only the doc knows how to adjust based on those numbers.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jan 2012 • 2 answers
Posted 14 Apr 2012 • 4 answers
Posted 24 Oct 2015 • 4 answers
Posted 9 Feb 2016 • 1 answer
Posted 20 May 2016 • 0 answers